MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE 27 G X 3/8 IN., 0.5 ML; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD¿ ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE 27 G X 3/8 IN., 0.5 ML; PISTON SYRINGE
Model Number 305536
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to use of a bd¿ allergy syringe with permanently attached needle 27 g x 3/8 in., 0.5 ml, the needle penetrated through the shield.The patient required a bandage for a puncture wound and scratch.The following information was provided by the initial reporter: a registered nurse reported that she received a needle stick from a bent needle that came through the side of the syringe.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 08-mar-2022 h6: investigation summary the samples were received by bd for evaluation.A quality engineer was able to review the returned samples of (2) loose 1/2ml syringes without any packaging from lot # 1077585 product # 305536 with the reported issue of ¿needle bent¿.Both returned syringes were examined and both exhibited a bent cannula.A review of the device history record was completed for batch #1077585.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded that bd was able to duplicate or confirm the indicated failure.Root cause cannot be determined at this time as the samples were returned loose and may have been used.H3 other text : see h10.

Brand Name
BD¿ ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE 27 G X 3/8 IN., 0.5 ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13668010
Report Number1920898-2022-00144
Device Sequence Number4756370
Product Code FMF
UDI-Device Identifier30382903055365
UDI-Public30382903055365
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number305536
Device Catalogue Number305536
Device Lot Number1077585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale